MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).
 
Event or Problem Description
It was reported that during the procedure, an elongated internal carotid artery with multiple hairpin bends made it difficult to reach the occlusion.The physician removed the subject microcatheter with the guidewire from the patient.The subject microcatheter and guidewire were broken.No additional information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr) section d4: lot#, expiration date and gtin: updated section d9: product returned to stryker and returned to manufacturer on: updated section e1: initial reporter name, initial reporter first name and initial reporter last name: updated section e2: health professional and health professional occupation: updated section g2: initial reporter type: updated section h3: device evaluated by mfg: updated section h4: manufacturing date: updated due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product meet specifications upon release.During visual inspection it was observed that the subject catheter was returned with the returned guidewire jammed due to damage.The catheter shaft was seen to be broken in numerous locations from 137.5cm from the catheter hub.The catheter shaft was noted to be flat/crushed in numerous areas from 132cm.The catheter tip was noted to be damaged.The catheter hub was intact.Functional inspection was not performed as defects confirmed during analysis.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the patient's anatomy was quite tortuous with a strongly elongated internal carotid with multiple hairpin bends, which made it difficult to reach the occlusion.The subject microcatheter with guidewire was removed from the patient, the microcatheter was in several pieces.During analysis, the subject catheter was returned with the returned guidewire jammed due to damage.The catheter shaft was seen to be broken in numerous locations from 137.5cm from the catheter hub.The catheter shaft was noted to be flat/crushed in numerous areas from 132cm, and the catheter tip was noted to be damaged.Based on a review of all available information and the analysis of the returned device it is probable that the catheter shaft was damaged during manipulation of the device during the attempt to advance to the target occlusion and was further damaged during the attempt to remove the devices from the patient.The extent of the damage noted to the returned devices is indicative of extreme force to the devices.An assignable cause of procedural factors will be assigned to the as reported/as analyzed events 'catheter shaft broken/fractured during use' and the as reported event 'device difficulty engaging target vessel' as well as the as analyzed event 'catheter jammed', 'catheter shaft flat/crushed', and 'catheter tip damage' as the issue is associated with a product that meets company¿s design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22080109
Report Number3008881809-2025-00297
Device Sequence Number15586108
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public(01)04546540698131(17)270831(10)25149065
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003XT2750810
Device Lot Number25149065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCHRO GUIDEWIRE (STRYKER).
Patient SexUnknown